Aa
A
A
Close
Avatar_universal
Accutane & tetracyclines
I have been on Accutane for 3 months for chronic folliculitis. My doctor has recently perscribed tetracycline for a couple of inflamed cysts I currently have. I know that it is recommended that tetracyclines and accutane not be taken together. I held off of the antibiotic for as long as I could, but my cysts were not getting any better so I started taking it- only for about 4 days, then I developed a cold, and have pressure in my head, headachs, nausea, and occasional dizziness. My question is, are these symptoms most likely cold related, or is there a fair possibility that it could be the two medicines reacting? I know that it is supposed to be rare for the medicines to react that way, but should I worry?
Cancel
6 Answers
Page 1 of 1
309783_tn?1271961829
I am surprised that your doctor prescribed tetracyclines when you are on accutane. These two are contra-indicated and must not be taken concurrently. Taking both can increase the risk of high pressure in the skull leading to headaches, nausea and vomitting. Accutane can take up to 24 weeks to work, so please be patient. Do not take tetracyclines at the same time and seek medical attention about your symptoms. Please let me know that you're ok. Loiloi x
Comment
Cancel
309783_tn?1271961829
Comment
Comment
Submit Comment
Avatar_universal
My doctor did not perscribe the tetracycline to help for cosmetic reasons, the cysts were very swollen and very painful. I believe he chose that medication because I have responded so well to it in the past.
Comment
Cancel
Avatar_universal
Comment
Comment
Submit Comment
309783_tn?1271961829
I appreciate that, but the two are contra-indicated and if antibiotics were required during accutane treatment non-tetracyclines should be used. As a health care worker i can only advise you not to take tetracyclines with accutane due to the potential serious side effects of pressure on the brain.
Loiloi x
Comment
Cancel
309783_tn?1271961829
Comment
Comment
Submit Comment
Avatar_universal
my doctor recomended tetracycline for the treatment of roshasa. I have been on it for about 3 months. My face has cleared up but it seems that my sense of smell is no longer working. Could it be related to the use of this drug?
Comment
Cancel
Avatar_universal
Comment
Comment
Submit Comment
Avatar_universal
my doctor recomended tetracycline for the treatment of roshasa. I have been on it for about 3 months. My face has cleared up but it seems that my sense of smell is no longer working. Could it be related to the use of this drug?
Comment
Cancel
Avatar_universal
Comment
Comment
Submit Comment
Avatar_universal
my doctor recomended tetracycline for the treatment of roshasa. I have been on it for about 3 months. My face has cleared up but it seems that my sense of smell is no longer working. Could it be related to the use of this drug?
Comment
Cancel
Avatar_universal
Comment
Comment
Submit Comment
Your Answer
Avatar_universal
Answer
Know how to answer? Tap here to leave your answer...
Answer
Accutane & tetracyclines
Submit Answer
A
A
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Acne Community Resources
RSS Expert Activity
233488_tn?1310696703
Blank
Marathon Running Done Over Many Yea...
May 21 by John C Hagan III, MD, FACS, FAAOBlank
233488_tn?1310696703
Blank
New Article on Multifocal IOL vs &q...
May 21 by John C Hagan III, MD, FACS, FAAOBlank
748543_tn?1443740527
Blank
TMJ/TMJ The Connection Between Teet...
01/15 by Hamidreza Nassery , DMD, FICOI, FAGD, FICCMOBlank
Top Dermatology Answerers
1340994_tn?1374197577
Blank
Raleigh, NC
4851940_tn?1385441629
Blank
United Kingdom